×

zbMATH — the first resource for mathematics

Wright functions as scale-invariant solutions of the diffusion-wave equation. (English) Zbl 0973.35012
The authors obtain the time-fractional diffusion-wave equation from the classical diffusion or wave equation by replacing the first- or second-order time derivative by a fractional derivative of order \(\alpha\) \((0<\alpha\leq 2)\).
They show by using the similarity method and the method of the Laplace transform that the scale-invariant solutions of the mixed problem of signaling type for time-fractional diffusion-wave equation are given in terms of the Wright function in the case \(0<\alpha< 1\) and in terms of the generalized Wright function in the case \(1<\alpha< z\).
The authors give the reduced equation for the scale-invariant solutions in terms of the Caputo-type modification of the Erdélyi-Kober fractional differential operator.

MSC:
35A25 Other special methods applied to PDEs
26A33 Fractional derivatives and integrals
33E20 Other functions defined by series and integrals
45J05 Integro-ordinary differential equations
45K05 Integro-partial differential equations
PDF BibTeX Cite
Full Text: DOI
References:
[1] Buckwar, E.; Luchko, Yu, Invariance of a partial differential equation of fractional order under the Lie group of scaling transformations, J. math. anal. appl., 227, 81-97, (1998) · Zbl 0932.58038
[2] Caputo, M., Linear models of dissipation whose Q is almost frequency independent, part II, Geophys. J. roy. astron. soc., 13, 529-539, (1967)
[3] M. Caputo, Elasticità e Dissipazione, Zanichelli, Bologna, 1969 (in Italian).
[4] Caputo, M., The Green function of the diffusion of fluids in porous media with memory, Rend. fis. acc. lincei (ser. 9), 7, 243-250, (1996) · Zbl 0879.76098
[5] Caputo, M.; Mainardi, F., Linear models of dissipation in anelastic solids, Riv. nuovo cimento (ser. II), 1, 161-198, (1971)
[6] Djrbashian, M.M., Harmonic analysis and boundary value problems in the complex domain, (1993), Birkhäuser Basel · Zbl 0816.30023
[7] Engler, H., Similarity solutions for a class of hyperbolic integrodifferential equations, Differential integral equations, 10, 815-840, (1997) · Zbl 0892.45005
[8] Y. Fujita, Integrodifferential equation which interpolates the heat and the wave equations, Osaka J. Math. 27 (1990) 309-321, 797-804. · Zbl 0790.45009
[9] Gajic̀, Lj.; Stankovic̀, B., Some properties of Wright’s function, Publ. del’institut mathèmatique, beograd, nouvelle Sèr, 20, 91-98, (1976) · Zbl 0343.33011
[10] Giona, M.; Roman, H.E., A theory of transport phenomena in disordered systems, Chem. eng. J., 49, 1-10, (1992)
[11] Gorenflo, R.; Luchko, Yu.; Mainardi, F., Analytical properties and applications of the wright function, Fractional calculus appl. anal., 2, 383-414, (1999) · Zbl 1027.33006
[12] Gorenflo, R.; Mainardi, F., Fractional calculus: integral and differential equations of fractional order, (), 223-276
[13] Gorenflo, R.; Mainardi, F., Fractional calculus and stable probability distributions, Arch. mech., 50, 377-388, (1998) · Zbl 0934.35008
[14] R. Gorenflo, F. Mainardi, H.M. Srivastava, Special functions in fractional relaxation-oscillation and fractional diffusion-wave phenomena, in: D. Bainov (Ed.), Proceedings VIII International Colloquium on Differential Equations, Plovdiv 1997, VSP, Utrecht, 1998, pp. 195-202. · Zbl 0921.33009
[15] Hilfer, R., Exact solutions for a class of fractal time random walks, Fractals, 3, 211-216, (1995) · Zbl 0881.60066
[16] Kiryakova, V., Generalized fractional calculus and applications, (1994), Longman Harlow · Zbl 0882.26003
[17] Luchko, Yu.; Gorenflo, R., Scale-invariant solutions of a partial differential equation of fractional order, Fractional calculus appl. anal., 1, 63-78, (1998) · Zbl 0940.45001
[18] Yu. Luchko, R. Gorenflo, The initial value problem for some fractional differential equations with the Caputo derivatives, preprint A-08-98, Fachbereich Mathematik und Informatik, Freie Universität Berlin, 1998. [http://www.math.fu-berlin.de/publ/index.html]
[19] Mainardi, F., On the initial value problem for the fractional diffusion-wave equation, (), 246-251
[20] Mainardi, F., Fractional diffusive waves in viscoelastic solids, (), 93-97
[21] Mainardi, F., The fundamental solutions for the fractional diffusion-wave equation, Appl. math. lett., 9, 6, 23-28, (1996) · Zbl 0879.35036
[22] Mainardi, F., Fractional calculus: some basic problems in continuum and statistical mechanics, (), 291-348 · Zbl 0917.73004
[23] F. Mainardi, R. Gorenflo, On Mittag-Leffler type functions in fractional evolution processes, this issue, J. Comput. Appl. Math. 118 (2000) 283-299. · Zbl 0970.45005
[24] Mainardi, F.; Tomirotti, M., On a special function arising in the time fractional diffusion-wave equation, (), 171-183 · Zbl 0921.33010
[25] Mainardi, F.; Tomirotti, M., Seismic pulse propagation with constant Q and stable probability distributions, Ann. geofis., 40, 1311-1328, (1997)
[26] Marichev, O.I., Handbook of integral transforms of higher transcendental functions, theory and algorithmic tables, (1983), Ellis Horwood Chichester · Zbl 0494.33001
[27] D. Matignon, G. Montseny (Eds.), Fractional Differential Systems: Models, Methods and Applications, Proceedings of the Colloquium FDS ’98, ESAIM (European Ser. Appl. Ind. Math.) Proceedings, Vol. 5, 1996. [http://www.emath.fr/Maths/Proc/Vol.5/index.htm]
[28] Metzler, R.; Glöckle, W.G.; Nonnenmacher, T.F., Fractional model equation for anomalous diffusion, Physica A, 211, 13-24, (1994)
[29] Nigmatullin, R.R., The realization of the generalized transfer equation in a medium with fractal geometry, Phys. stat. sol., B 133, 425-430, (1986)
[30] Olver, P.J., Applications of Lie groups to differential equations, (1986), Springer New York · Zbl 0656.58039
[31] Pathak, R.S., A general differential equation satisfied by a special function, Progr. math., 6, 46-50, (1972) · Zbl 0269.33010
[32] Pipkin, A.C., Lectures on viscoelastic theory, (1986), Springer New York · Zbl 0625.73037
[33] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego · Zbl 0918.34010
[34] Prüss, J., Evolutionary integral equations and applications, (1993), Birkhäuser Basel · Zbl 0793.45014
[35] Saichev, A.; Zaslavsky, G., Fractional kinetic equations: solutions and applications, Chaos, 7, 753-764, (1997) · Zbl 0933.37029
[36] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives: theory and applications, (1993), Gordon and Breach New York · Zbl 0818.26003
[37] Schneider, W.R.; Wyss, W., Fractional diffusion and wave equations, J. math. phys., 30, 134-144, (1989) · Zbl 0692.45004
[38] Stankovic̀, B., On the function of E.M. wright, Publ. l’inst. math. beograd, nouvelle Sèr., 10, 113-124, (1970) · Zbl 0204.08404
[39] Srivastava, H.M.; Gupta, K.C.; Goyal, S.P., The H-functions of one and two variables with applications, (1982), South Asian Publishers New Delhi · Zbl 0506.33007
[40] Wright, E.M., On the coefficients of power series having exponential singularities, J. London math. soc., 8, 71-79, (1933) · JFM 59.0383.01
[41] Wright, E.M., The asymptotic expansion of the generalized Bessel function, Proc. London math. soc. ser. II, 38, 257-270, (1935) · Zbl 0010.21103
[42] Wright, E.M., The asymptotic expansion of the generalized hypergeometric function, J. London math. soc., 10, 287-293, (1935) · Zbl 0013.02104
[43] Wright, E.M., The generalized Bessel function of order greater than one, Quart. J. math. Oxford ser., 11, 36-48, (1940) · Zbl 0023.14101
[44] Wyss, W., Fractional diffusion equation, J. math. phys., 27, 2782-2785, (1986) · Zbl 0632.35031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.